MAUDE Adverse Event Report: CALDERA MEDICAL INC. DESARA BLUE OV; PELVIC MESH

CALDERA MEDICAL INC. DESARA BLUE OV; PELVIC MESH
Catalog Number CAL-DS01BOV
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Urinary Retention (2119); Obstruction/Occlusion (2422)
Date of Event 12/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Dr.(b)(6) expressed that she don't feel that the products are defective, she feels that she is less effective with this particular sling.As this involves patient adverse events of retention, it will be submitted as an mdr.The lot history record for desara blue ov # h03006 shows no non-conformances or deviations that could have caused or contributed to this incident.The product was used prior to its expiration date of 04-24-2020.As per the product ifu #10-139-03, voiding dysfunction and obstruction due to placing too much tension to the mesh implant are known adverse reactions as indicated in the adverse reactions section of the ifu.To prevent this, surgeons are advised to place the sling in a tension free manner as indicated in the surgical techniques sections of the ifu.
 
Event or Problem Description
On 06/26/19 sales rep reports: "one of my surgeons (dr.(b)(6) at the (b)(6) clinic) told me about a few issues this morning that have caused her to switch back to ethicon.She has been using desara blue and desara blue tv for about 4 months now.She had an "obstruction" with two patients using the tot approach.She also had to put a third patient back under anesthesia because of pelvic pain after she implanted our sling.She mentioned that she went back in and it looked like it had completely curled into itself.It sounds to me like she's tensioning it too tightly, which makes sense coming from a pre-ethicon user.I prepped her on tensioning before she started using caldera, but maybe she's still tensioning too tight, causing it to curl.She also made a comment in the past about how our mesh looks like it was not heat-treated in the middle on the top and bottom edge because the mesh looked frayed.This is all of the information i was able to get, as she was in the middle of a hysterectomy when she told me about these experiences." additional information has been requested from sales rep and surgeon including details, treatment, and lot number associated with issue.On 07/09/2019, dr.(b)(6) reports: "there was nothing "wrong" with the slings that i observed when placing them.It is unusual to obstruct a patient with a transobturator sling.I have never had this happen before until i was using the desara to approach.I don't feel that the products are defective, it may be that i am less effective with this particular sling." per dr.(b)(6), the dates of the incidents are as follows: (b)(6) 2018 at (b)(6), (b)(6) 2019 at (b)(6) hospital.Lot # for desara blue ov is h03006.Urinary retention sling removal (cal-ds01bov) was completed on (b)(6) 2019.Incomplete bladder emptying sling removal (desara blue tv) was completed on (b)(6) 2019.This submission is mdr 1 of the 3 reported adverse events of obstruction and retention.

Brand Name
DESARA BLUE OV
Common Device Name
PELVIC MESH
Manufacturer (Section D)
CALDERA MEDICAL INC.
5171 clareton drive
agoura hills CA 91301
MDR Report Key8798094
Report Number3003990090-2019-01481
Device Sequence Number19634807
Product Code OTN
UDI-Device Identifier00890594000681
UDI-Public00890594000681
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K1326069
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/24/2020
Device Catalogue NumberCAL-DS01BOV
Device Lot NumberH03006
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2019
Initial Report FDA Received Date07/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;